Journal of Applied Mathematics

Classification of the Quasifiliform Nilpotent Lie Algebras of Dimension 9

Mercedes Pérez, Francisco P. Pérez, and Emilio Jiménez

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


On the basis of the family of quasifiliform Lie algebra laws of dimension 9 of 16 parameters and 17 constraints, this paper is devoted to identify the invariants that completely classify the algebras over the complex numbers except for isomorphism. It is proved that the nullification of certain parameters or of parameter expressions divides the family into subfamilies such that any couple of them is nonisomorphic and any quasifiliform Lie algebra of dimension 9 is isomorphic to one of them. The iterative and exhaustive computation with Maple provides the classification, which divides the original family into 263 subfamilies, composed of 157 simple algebras, 77 families depending on 1 parameter, 24 families depending on 2 parameters, and 5 families depending on 3 parameters.

Article information

J. Appl. Math., Volume 2014 (2014), Article ID 173072, 12 pages.

First available in Project Euclid: 2 March 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Pérez, Mercedes; Pérez, Francisco P.; Jiménez, Emilio. Classification of the Quasifiliform Nilpotent Lie Algebras of Dimension 9. J. Appl. Math. 2014 (2014), Article ID 173072, 12 pages. doi:10.1155/2014/173072.

Export citation


  • H. Georgi, Lie Algebras in Particle Physics: From Isospin to Unified Theories (Frontiers in Physics), Westview Press, Boulder, Colo, USA, 1999.
  • R. Gilmore, Lie Groups, Lie Algebras, and Some of Their Applications, Dover, New York, NY, USA, 2005.
  • W. A. De Graaf, “Constructing algebraic groups from their Lie algebras,” Journal of Symbolic Computation, vol. 44, no. 9, pp. 1223–1233, 2009.
  • R. J. Moitsheki and M. D. Mhlongo, “Classical Lie point symmetry analysis of a steady nonlinear one-dimensional fin problem,” Journal of Applied Mathematics, vol. 2012, Article ID 671548, 13 pages, 2012.
  • K. S. Govinder, “Symbolic implementation of preliminary group classiffication for ordinary differential equations,” Journal of Applied Mathematics, vol. 2013, Article ID 976271, 6 pages, 2013.
  • M. Goze and Y. Khakimdjanov, Nilpotent Lie Algebras, Kluwer Academic, New York, NY, USA, 1996.
  • D. Burde, B. Eick, and W. de Graaf, “Computing faithful representations for nilpotent Lie algebras,” Journal of Algebra, vol. 322, no. 3, pp. 602–612, 2009.
  • J. C. Benjumea, J. Núñez, and F. Tenorio, “Computing the law of a family of solvable Lie algebras,” International Journal of Algebra and Computation, vol. 19, no. 3, pp. 337–345, 2009.
  • C. Schneider, “A computer-based approach to the classification of nilpotent Lie algebras,” Experimental Mathematics, vol. 14, no. 2, pp. 153–160, 2005.
  • J. M. Ancochéa-Bermúdez and M. Goze, “Sur la classification des algèbres de Lie nilpotentes de dimension 7,” Comptes Rendus des Séances de l'Académie des Sciences. Série I. Mathématique, vol. 302, no. 17, pp. 611–613, 1986.
  • J. M. Ancochéa-Bermúdez and M. Goze, “Classification des algèbres de Lie nilpotentes complexes de dimension 7,” Archiv der Mathematik, vol. 52, no. 2, pp. 175–185, 1989.
  • J. M. Ancochéa-Bermúdez and M. Goze, “Classification des algèbres de Lie filiformes de dimension 8,” Archiv der Mathematik, vol. 50, no. 6, pp. 511–525, 1988.
  • J. R. Gomez and F. J. Echarte, “Classification of complex filiform nilpotent Lie algebras of dimension 9,” Rendiconti del Seminario della Facoltà di Scienze dell'Università di Cagliari, vol. 61, no. 1, pp. 21–29, 1991.
  • F. J. Castro, J. R. Gomez, A. Jiménez-Merchan, N. Nunez, and G. Valeiras, “Determination of law families of fliliform Lie algebres,” in Proceedings of the Workshop of Matricial Analysis and Applications, Vitoria, Spain, 1995.
  • J. R. Gomez and A. Jiménez-Merchan, “Naturally graded quasi-filiform Lie algebras,” Journal of Algebra, vol. 256, no. 1, pp. 211–228, 2002.
  • L. García-Vergnolle, “Sur les algèbres de Lie quasi-filiformes admettant un tore de dérivations,” Manuscripta Mathematica, vol. 124, no. 4, pp. 489–505, 2007.
  • M. Vergne, Varieté des algèbres de Lie nilpotentes [Ph.D. thesis], Kluwer Academic, Paris, France, 1966.
  • M. Vergne, “Cohomologie des algèbres de Lie nilpotentes. Application à l'étude de la variété des algèbres de Lie nilpotentes,” Bulletin de la Société Mathématique de France, vol. 98, pp. 81–116, 1970.
  • F. Pérez, Clasificacion de las algebras de lie cuasifiliformes de dimension 9 [Ph.D. thesis], University of Sevilla, Sevilla, Spain, 2007.
  • G. G. A. Bäuerle and E. A. de Kerf, Lie Algebras Part 1, Studies in Mathematical Physics 1, Elsevier, New York, NY, USA, 1990.
  • J. C. Benjumea, D. Fernandez, M. C. Márquez, J. Nuñez, and J. A. Vilches, Matemáticas Avanzadas y Estadística para Ciencias e Ingenierías, Secretariado de Publicaciones de la Universidad de Sevilla, Sevilla, Spain, 2006.
  • J. R. Sendra, S. Perez-Diaz, J. Sendra, and C. Villarino, Introducción a la Computación Simbólica y Facilidades Maple, Addlink Media, 2009.
  • M. Goze, “Perturbations of Lie algebra structures,” in Deformation Theory of Algebras and Structures and Applications, M. Hazewinkel and M. Gerstenhaber, Eds., pp. 265–355, Kluwer, New York, NY, USA, 1988. \endinput